Hail, Stephens
- When
- June 11, 8:20 PM CST
- Where
- Stephens County, Hubbard Creek Lake
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 32.820, -99.000
Penny sized hail was reported at Hubbard Creek Reservoir.
S. into the southern Plains Wednesday evening.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FWD wrote it up.
An upper level disturbance moved out of the four corners region of the U.S. into the southern Plains Wednesday evening. Scattered storms developed along a dry line in west Texas and moved east through the evening, continuing into the overnight hours. A few storms produced damaging winds and marginally severe hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 11, 7:21 PM CST, 59 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 821 PM CDT WED JUN 11 2014 .UPDATE... THUNDERSTORM COMPLEX BETWEEN HASKELL...OZONA AND COLEMAN WILL CONTINUE TO MOVE EAST THIS EVENING. HAVE INCREASED THE POPS ACROSS THE WESTERN THIRD OF THE FORECAST AREA FOR THE 01-06Z PERIOD. AS THE STORMS MOVE FARTHER EAST... TOWARD THE I-35 CORRIDOR...THEY WILL ENCOUNTER A STOUTER CAP. HAVE INCREASED POPS FOR THE 03-06Z PERIOD TO CHANCE CATEGORY TO JUST WEST OF THE I-35 CORRIDOR. 58 && .AVIATION... /ISSUED 615 PM CDT WED JUN 11 2014/ RIDGING ALOFT CONTINUES TO PROVIDE VFR CONDITIONS AREA-WIDE THIS EVENING. THE PRIMARY CONCERN WITH THE FORECAST WILL BE THE POTENTIAL FOR CONVECTIVE WEATHER TONIGHT AND AGAIN THURSDAY. FOR THIS EVENING AND TONIGHT...A SHORTWAVE MOVING EAST ACROSS THE PLAINS HAS GENERATED THUNDERSTORMS ALONG A DRY LINE OVER WEST TEXAS. EXTRAPOLATING THE APPROXIMATE 30 KT EASTERLY STORM MOTION WOULD BRING THIS ACTIVITY INTO THE METROPLEX /LIKELY IN A WEAKENING STATE/ BETWEEN 04 AND 06Z. THE CURRENT SET OF TAFS HANDLES THIS SCENARIO WELL...ESSENTIALLY A 2 HOUR PERIOD OF PREVAILING -TSRA AT DFW AREA TAFS DURING THAT 2 HOUR TIME FRAME. RIDGING WILL BE A LITTLE STRONGER FARTHER SOUTH...BUT WE MAY GO AHEAD AND INCLUDE AT LEAST VCTS A KACT BASED ON RECENT RADAR TRENDS AND HI-RES GUIDANCE. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS POSSIBLE TOMORROW AS THE SHORTWAVE TURNS SOUTH AROUND THE EASTERN PERIPHERY OF THE AFOREMENTIONED RIDGE...AND A COLD FRONT APPROACHES. TONIGHT/S CONVECTION AND THE SHORTWAVE WILL DO PLENTY TO WEAKEN THE MID LEVEL RIDGE...AND THE COLD FRONT WILL PROVIDE A NICE SURFACE FOCUS FOR CONVECTIVE INITIATION. AT THIS TIME...IT LOOKS LIKE ADDITIONAL STORMS WILL BE POSSIBLE AT ALL LOCATIONS THURSDAY AFTERNOON AND EVENING. SOME OF THE STORMS THURSDAY COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. ACTIVITY SHOULD MOVE EAST OF THE TAF SITES AROUND 13/00Z AS THE FRONT PUSHES SOUTH AND EAST. 30 && .PREV DISCUSSION... /ISSUED 330 PM CDT WED JUN 11 2014/ SOUTH WINDS HAVE RETURNED TO THE ENTIRE REGION...BUT THE STRONGEST LOW-LEVEL MOIST ADVECTION TODAY HAS BEEN INTO WEST CENTRAL TEXAS. DEW POINTS HAVE REACHED 70F AT SAN ANGELO AND ABILENE...RESULTING IN MLCAPE VALUES OF 4000-5000J/KG. DESPITE THIS EXTRAORDINARY INSTABILITY...CU HAS BEEN RELUCTANT TO DEVELOP. WITH SURFACE TEMPERATURES IN THE LOWER 90S...THIS EXTREMELY UNSTABLE SURFACE LAYER SHOULD BE VIRTUALLY UNCAPPED. THE ONLY LIMITING REACTANT THIS AFTERNOON IS A SURFACE FOCUS FOR LIFT. THE DRYLINE REMAINS 100 MILES WEST OF THE HIGHEST INSTABILITY. CONVECTIVE INITIATION HAS BEGUN IN THE TRANS-PECOS...BUT STORMS MAY NOT IMPACT THE CONCHO VALLEY UNTIL VERY LATE THIS AFTERNOON WHEN THE BOUNDARY... AND ASSOCIATED CONVECTION...MAKES GRADUAL PROGRESS TO THE EAST. ALTHOUGH THE MID-LEVEL STEERING FLOW BY ITSELF IS INSUFFICIENT TO GUIDE THESE STORMS INTO NORTH TEXAS...THE THERMODYNAMIC PROFILE WOULD SUPPORT A SIGNIFICANT COLD POOL...WHICH WOULD ALLOW THE ASSOCIATED CONVECTIVE COMPLEX TO SURGE EASTWARD. THE CONVECTIVE ELEMENTS WOULD CONTINUE TO INGEST UNSTABLE PARCELS AS THEY APPROACH THE I-35 CORRIDOR AROUND MIDNIGHT...BUT THE BUOYANT SURFACE LAYER WILL BECOME STRONGLY CAPPED BY THAT TIME. SOME SHOWERS/STORMS MAY SURVIVE THE TREK...BUT THE SEVERE POTENTIAL IS EXPECTED TO STEADILY DIMINISH AFTER SUNSET. EARLY EVENING STORMS IN WESTERN ZONES WILL BE CAPABLE OF PRODUCING LARGE HAIL...BUT THE ACTIVITY WILL LIKELY TRANSITION TO MORE OF A WIND THREAT AS ANY REMAINING CONVECTION APPROACHES THE I-35 CORRIDOR. THE ACTIVITY FROM THE WEST MAY DISSIPATE AFTER MIDNIGHT...BUT ADDITIONAL CONVECTION COULD IMPACT AREAS MAINLY NORTH OF THE I-20 CORRIDOR TOWARD MORNING. AN IMPULSE PASSING THROUGH COLORADO WILL INITIATE ADDITIONAL THUNDERSTORMS DOWNSTREAM ACROSS WESTERN KANSAS. THE RESULTING CONVECTION WILL LIKELY CONGEAL INTO AN MCS THIS EVENING...AND THE FLOW ALOFT WOULD TAKE THIS ACTIVITY INTO OKLAHOMA LATE TONIGHT. NORTH TEXAS WOULD BE NEAR THE SOUTHERN EXTENT OF THE COMPLEX EARLY THURSDAY MORNING. THIS ACTIVITY WOULD BE ELEVATED...BUT WITH STEEP LAPSE RATES ALOFT...THERE WOULD BE THE POTENTIAL FOR DEEP UPDRAFTS SUPPORTIVE OF HAIL. ON THE BACK SIDE OF THIS EXITING NOCTURNAL MCS...A COLD FRONT WILL RACE DOWN THE HIGH PLAINS...REACHING OUR NORTHWEST ZONES BY MIDDAY THURSDAY. RESIDUAL CLOUD COVER FROM BOTH CONVECTIVE SYSTEMS... ALONG WITH SOME MORNING STRATUS IN EASTERN ZONES...MAY INHIBIT SURFACE DESTABILIZATION EARLY THURSDAY...BUT THE RESPITE WILL BE BRIEF. DEW POINTS IN THE 70S...NOW CONFINED TO THE GULF COAST... WILL SURGE INTO NORTH AND CENTRAL TEXAS ON THURSDAY. EVEN WITHOUT FULL SUNSHINE...MLCAPE VALUES COULD EXCEED 3000J/KG. THE FRONT WILL PEEL UP THIS UNSTABLE SURFACE LAYER ACROSS THE NORTHWEST HALF OF THE CWA THURSDAY AFTERNOON. ANY LINGERING OUTFLOW BOUNDARIES FROM LATE NIGHT ACTIVITY COULD SERVE AS A FOCUS FOR CONVECTION ELSEWHERE...BUT EVEN IF GUSTY SOUTH WINDS OBLITERATE THOSE DELICATE FEATURES...CONVECTIVE INITIATION MAY OCCUR WELL IN ADVANCE THE FRONTAL BOUNDARY THURSDAY AFTERNOON. WITH LOW LCLS AND STEADILY BACKING SURFACE WINDS...DISCRETE CELLS COULD BECOME TORNADIC. INTENSE UPDRAFTS WILL SUPPORT VERY LARGE HAIL AND DAMAGING DOWNBURST WINDS. THE STORMS MAY DEVELOP INTO A LINEAR MCS THURSDAY NIGHT AND RACE AHEAD OF THE SURFACE FRONT INTO EAST TEXAS...WITH AN ATTENDANT WIND THREAT. RIDGING WILL REGAIN ITS GRIP ON FRIDAY...AND SUMMERLIKE WEATHER WILL PREVAIL INTO NEXT WEEK. A WEST TEXAS DRYLINE MAY BE ACTIVE THIS WEEKEND...BUT WITH INITIATION FAR FROM NORTH TEXAS AND INCREASING INHIBITION...CONFIDENCE IS LOW THAT ANY ACTIVITY WILL REACH WESTERN ZONES. TEMPERATURES WILL REACH THE 90S THROUGHOUT MUCH OF THE REGION SATURDAY AND SUNDAY. EVEN WITH BREEZY SOUTH WINDS...IT WILL BE UNCOMFORTABLY HUMID. RICH GULF MOISTURE MAY PUSH AFTERNOON HEAT INDEX VALUES TO 100 DEGREES BOTH SATURDAY AND SUNDAY. 25 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 74 91 71 88 72 / 20 30 30 10 5 WACO, TX 74 93 71 88 72 / 20 20 30 10 10 PARIS, TX 68 86 66 83 67 / 30 60 60 10 5 DENTON, TX 74 90 67 86 70 / 30 40 30 10 5 MCKINNEY, TX 71 89 66 85 69 / 30 40 30 10 5 DALLAS, TX 74 92 71 87 72 / 20 40 30 10 5 TERRELL, TX 71 89 70 87 70 / 20 40 40 10 5 CORSICANA, TX 71 90 72 88 71 / 20 30 40 10 5 TEMPLE, TX 72 92 72 88 71 / 20 20 30 10 10 MINERAL WELLS, TX 71 90 68 87 70 / 50 30 20 5 10 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 30/58
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 155 PM CDT WED JUN 11 2014 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-121215- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 155 PM CDT WED JUN 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THROUGH TONIGHT. ISOLATED THUNDERSTORMS WILL DEVELOP ACROSS WEST TEXAS LATE THIS AFTERNOON. SOME OF THESE STORMS MAY MOVE INTO WESTERN AND CENTRAL PARTS OF NORTH TEXAS TONIGHT. IN ADDITION...A DEVELOPING STORM COMPLEX ACROSS OKLAHOMA MAY ENTER THE RED RIVER VALLEY LATE TONIGHT. STRONGER STORMS WILL POSE A THREAT FOR HAIL...STRONG WIND GUSTS...AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED AHEAD OF A COLD FRONT THURSDAY INTO THURSDAY EVENING. STORMS WILL BE MOST NUMEROUS EAST OF THE I-35 CORRIDOR. THE COMBINATION OF A VERY UNSTABLE ATMOSPHERE AND STRONG WINDS ALOFT WILL LIKELY RESULT IN A FEW STORMS CONTAINING VERY LARGE HAIL...DAMAGING WINDS TO 70 MPH AND BRIEF HEAVY RAINFALL. THE SEVERE WEATHER THREAT WILL END FROM NORTHWEST TO SOUTHEAST EARLY FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED TONIGHT WEST OF THE I-35 CORRIDOR.
The national radar mosaic for the moment the first event began.
2 hail, 1 thunderstorm wind. Local standard time, as filed.
Penny sized hail was reported at Hubbard Creek Reservoir.
The automated weather station at the Sherman-Denison Airport (KGYI) measured a 63 mph thunderstorm wind gust.
Nickel sized hail was reported by law enforcement in Wills Point, TX.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2014Every state in 2014This day in weather historyWarnings in Texas, June 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 527717, 527718, 528061.